MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the device, aes-50s, arthroscopic energy 50° probe with suction, 13 cm, was being used during a hip scope procedure on (b)(6) 2025 when it was reported, ¿during a hip arthroscopy, the tip of a conmed 50 degree rf wand became loose.It was swapped out for another 50 degree wand which was used to finish the case.Immediately after it was discovered by x-ray that the tip of the wand remained inside the patient.Following this procedure a ct scan will be used to evaluate whether the tip remains in the joint or if it is in soft tissue.¿.Further assessment questions found that the fragmentation was not retrieved the day of surgery but was removed the next day ((b)(6) 2025) in a secondary surgery.This report is being raised due to the reported injury of secondary surgery required to remove component.
 
Additional Manufacturer Narrative
Additional lot number given: 202506101 the device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Additional lot number given: 202506101 the device will not be returned for evaluation, however, photographic evidence has been provided.Root cause cannot be determined, however, based upon provided photos; a possible cause of this event could be excessive force.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, aes-50s, arthroscopic energy 50° probe with suction, 13 cm, was being used during a hip scope procedure on (b)(6) 2025 when it was reported, ¿during a hip arthroscopy, the tip of a conmed 50 degree rf wand became loose.It was swapped out for another 50 degree wand which was used to finish the case.Immediately after it was discovered by x-ray that the tip of the wand remained inside the patient.Following this procedure a ct scan will be used to evaluate whether the tip remains in the joint or if it is in soft tissue.¿.Further assessment questions found that the fragmentation was not retrieved the day of surgery but was removed the next day (b)(6) 2025) in a secondary surgery.This report is being raised due to the reported injury of secondary surgery required to remove component.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23153169
Report Number1320894-2025-00231
Device Sequence Number18680619
Product Code GEI
UDI-Device Identifier30653405081917
UDI-Public(01)30653405081917(17)300514
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-50S
Device Lot Number202505151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale
Patient EthnicityNon Hispanic